Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Dec 11, 2021, 1:30 AM CST for Fayette County, Hardeman County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2021, 1:30 AM CST (07:30 UTC)
- Expired
- Dec 11, 2021, 2:00 AM CST
- In force
- 30 min
- Issued by
- NWS Memphis, TN
- Hail
- 0.75 in
- Wind
- 50
Counties Fayette County, TN, Hardeman County, TN
The radar
The Memphis radar (KNQA), 72 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1725 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 4.8
- Supercell composite
- 16.2
The text
As transmitted.
813
WWUS84 KMEG 110730
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
130 AM CST Sat Dec 11 2021
TNZ053-089>091-110800-
Hardeman TN-Fayette TN-Chester TN-McNairy TN-
130 AM CST Sat Dec 11 2021
...Strong thunderstorms will impact portions of Fayette, Hardeman,
northwestern McNairy and southern Chester Counties through 200 AM
CST...
At 130 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Cloverport to near Collierville. Movement
was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bolivar, Chickasaw State Forest, Chickasaw State Park, Whiteville,
Somerville, Silerton, Masseyville, Lagrange, Cloverport, Robertson,
Warren, McNairy, Macon, Oakland, Piperton, Bethel Springs, Middleton,
Rossville, Moscow and Williston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 AM CST for northeastern
Mississippi...and western Tennessee.
&&
LAT...LON 3499 8889 3500 8964 3514 8964 3540 8921
3542 8842
TIME...MOT...LOC 0730Z 266DEG 27KT 3537 8897 3500 8962
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
SMWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Dec 10, 11:52 PM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Dec 10, 11:52 PM CST, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1152 PM CST Fri Dec 10 2021 .DISCUSSION... Updated for Aviation Discussion. && .PREV DISCUSSION... /issued 904 PM CST Fri Dec 10 2021/ UPDATE... Numerous strong to severe storms are ongoing across the Mid South. We have already experienced a significant tornado move through eastern Arkansas, W TN, and the MO Bootheel. The atmosphere remains ripe for deep convection and strong tornadoes through the night. We are currently watching a line of storms take shape over eastern Arkansas. These storms have had a history of producing damaging winds, tornadoes, and heavy rain. We expect these storms to continue to push east overnight. Please stay weather aware and have multiple ways to receive warnings. PREV DISCUSSION... /issued 532 PM CST Fri Dec 10 2021/ DISCUSSION... The main story this forecast package will be the potential for severe storms this evening. Highs will mainly be in the mid 70s today with lows generally in the 60s. Currently, scattered warm advection showers are expected, but should start to ramp up in the next few hours. SPC Mesoanalysis shows moderate instability MLCAPE values of 1500+ J/kg and 300+ m2/s2 of SRH. Likewise, low-level shear values 40-50 kts basically along the enhanced risk area. With that being said, we still have a cap in place. Models show the cap eventually breaking after sundown. However, the main line of convection should move in around 07z. Should any storms develop after sundown, the combination of MLCAPE ~1500 J/kg and deep- layer shear greater than 50 kts will be supportive of supercells. Again, this is conditional that the cap in place breaks. Thus far, we have gotten reports around the area of clouds dispersing, so the potential is increasing. The severe weather potential really increases after 00z and despite the time of day, instability should hold steady. Ahead of the line, deep layer shear and SRH will increase with the threat still prevalent. CAMs suggest the initial wave of supercells will basically form into a line of organized storms along/ahead of the actual cold front overnight. Main hazards will be damaging winds, large hail, and tornadoes (strong tornadoes possible). There is the potential for breaks in the line which will have the potential for damaging winds and tornadoes. Bottom line, be prepared for severe weather to start moving into the area around 5 PM in the form of supercells, then a line of storms will push through around 06z and move eastward. All modes of severe weather is possible with the main hazards being tornadoes (some of which could be strong) and damaging winds. Large hail and heavy rainfall are the other hazards. The front is expected to move into our southeastern counties by about 15z, bringing thunderstorm chances to an end. There's a possibility for some trailing showers but the severe weather potential will be low. Expect colder temperatures with gusty northwest winds throughout the day tomorrow. High temperatures will be in the 60s. Dry and cool weather is expected into early next week. Expect temperatures to bounce back to the lower 70s by midweek. There is a slight chance for some light showers Tuesday but confidence is low. Lows will be in the 30s by Sunday and increase to the mid 40s by midweek. SWB && .AVIATION... For 06Z TAF Cycle A couple lines of thunderstorms moving through the Mid-South at this time. The first line is strong convection with wind generally from the south-southwest and the second line is associated with a frontal system. When frontal system moves through there will be a wind shift to have Northwest winds. Winds will be gusty for the next few hours with gusts near 40 kt. After front winds will still be gusty yet gusts will be around 25 kt. TLSJr && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Dec 10, 2:36 PM CST, 10 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 236 PM CST Fri Dec 10 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-112245- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 236 PM CST Fri Dec 10 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a moderate to slight risk across the Mid-South this evening. Strong to severe thunderstorms will be possible late this afternoon and throughout the overnight hours. Tornadoes, damaging winds, and large hail will be the main hazards from any severe storms that develop. Locally heavy rainfall will be possible as well. Strong southerly winds will affect the Mid-South today and tonight with gusts over 30 mph at times. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a marginal risk for severe thunderstorms early Saturday morning, mainly across portions of northeast Mississippi. Damaging wind will be the primary hazard. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this evening and tonight. Please relay any information about observed severe weather to the NWS.
In the hours before
Local storm report, Dec 10, 10:59 PM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1059 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL 4 N DYER 36.13N 88.99W
12/10/2021 E1.00 INCH GIBSON TN TRAINED SPOTTER
QUARTER SIZED HAIL NEAR DYER, TENNESSEE, WITH ABOUT
30-40 MPH WINDS.
&&
TLSJRLocal storm report, Dec 10, 11:00 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1100 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM TORNADO KENTON 36.20N 89.01W
12/10/2021 GIBSON TN AMATEUR RADIO
MULTIPLE HOUSES DESTROYED IN KENTON.
&&
MJHLocal storm report, Dec 10, 11:03 PM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1103 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM TORNADO KENTON 36.20N 89.01W
12/10/2021 GIBSON TN AMATEUR RADIO
REPORT OF MULTIPLE POWER LINES DOWN, TREES DOWN, AND
IMPASSABLE ROADS.
&&
MJHLocal storm report, Dec 11, 12:11 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1211 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM TORNADO DRESDEN 36.28N 88.69W
12/10/2021 WEAKLEY TN EMERGENCY MNGR
*** 1 INJ *** TORNADO WITH AT LEAST 1 PERSON INJURED IN
DRESDEN WITH 6 BUILDINGS DAMAGED.
&&
TLSJRSpecial weather statement, Dec 11, 12:26 AM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Memphis TN
1226 AM CST Sat Dec 11 2021
TNZ004-110700-
Henry TN-
1226 AM CST Sat Dec 11 2021
...A strong thunderstorm will impact portions of northern Henry
County through 100 AM CST...
At 1226 AM CST, Doppler radar was tracking a strong thunderstorm near
Paris, moving northeast at 45 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Paris, Paris Landing State Park, Cottage Grove, Puryear, Foundry
Hill, Buchanan, India, Osage, Whitlock, Porter Court, Conyersville,
Pine Hill and Big Sandy Unit Tennessee National Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 AM CST for western
Tennessee.
&&
LAT...LON 3636 8803 3636 8809 3634 8810 3626 8842
3640 8850 3650 8829 3650 8806 3647 8805
3645 8806 3644 8806 3643 8804 3637 8800
TIME...MOT...LOC 0626Z 242DEG 39KT 3634 8837
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Dec 11, 1:30 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
130 AM CST Sat Dec 11 2021
TNZ053-089>091-110800-
Hardeman TN-Fayette TN-Chester TN-McNairy TN-
130 AM CST Sat Dec 11 2021
...Strong thunderstorms will impact portions of Fayette, Hardeman,
northwestern McNairy and southern Chester Counties through 200 AM
CST...
At 130 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Cloverport to near Collierville. Movement
was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bolivar, Chickasaw State Forest, Chickasaw State Park, Whiteville,
Somerville, Silerton, Masseyville, Lagrange, Cloverport, Robertson,
Warren, McNairy, Macon, Oakland, Piperton, Bethel Springs, Middleton,
Rossville, Moscow and Williston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 AM CST for northeastern
Mississippi...and western Tennessee.
&&
LAT...LON 3499 8889 3500 8964 3514 8964 3540 8921
3542 8842
TIME...MOT...LOC 0730Z 266DEG 27KT 3537 8897 3500 8962
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SMWThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 10:46 PM CST | Severe Thunderstorm Warning | MEG | Tunica | 44 min |
| Dec 10, 11:25 PM CST | Severe Thunderstorm Warning | MEG | DeSoto | 9 min |
| Dec 10, 11:48 PM CST | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 42 min |
| Dec 11, 12:46 AM CST | Severe Thunderstorm Warning | MEG | Tunica | 44 min |
| Dec 11, 12:48 AM CST | Severe Thunderstorm Warning | MEG | DeSoto, Tunica | 42 min |
| Dec 11, 2:12 AM CST | Areal Flood Advisory | MEG | DeSoto, Tunica | 3 hr |
| Dec 11, 2:41 AM CST | Severe Thunderstorm Warning | MEG | Benton, Marshall | 49 min |
| Dec 11, 2:44 AM CST | Areal Flood Advisory | MEG | DeSoto | 2 hr |
| Dec 11, 2:51 AM CST | Flash Flood Warning | MEG | DeSoto | 2 hr |
| Dec 11, 2:55 AM CST | Severe Thunderstorm Warning | MEG | Panola, Tallahatchie, Yalobusha | 50 min |
| Dec 11, 3:03 AM CST | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah | 42 min |
| Dec 11, 3:19 AM CST | Areal Flood Advisory | MEG | Benton, Marshall, Tippah | 3 hr |
| Dec 11, 3:59 AM CST | Severe Thunderstorm Warning | MEG | Lafayette, Lee, Pontotoc, Union | 31 min |
| Dec 11, 4:03 AM CST | Flash Flood Warning | MEG | Calhoun, Lafayette, Lee, Pontotoc, Prentiss, Tallahatchie and 3 more | 2 hr |
| Dec 11, 4:07 AM CST | Special Weather Statement | MEG | Alcorn | 23 min |
| Dec 11, 4:21 AM CST | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 39 min |
| Dec 11, 4:25 AM CST | Tornado Warning | MEG | Itawamba, Prentiss, Tishomingo | 35 min |
| Dec 11, 4:55 AM CST | Areal Flood Advisory | MEG | Alcorn, Prentiss, Tippah, Tishomingo | 3 hr |
| Dec 11, 4:58 AM CST | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 47 min |
| Dec 11, 5:12 AM CST | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 33 min |
| Dec 11, 5:56 AM CST | Special Weather Statement | MEG | Monroe | 79 min |
| Dec 10, 7:28 PM CST | Tornado Warning | MEG | Dyer, Lake, Lauderdale | 47 min |
| Dec 10, 8:04 PM CST | Tornado Warning | MEG | Dyer, Lake, Obion | 41 min |
| Dec 10, 8:28 PM CST | Tornado Warning | MEG | Lake, Obion | 30 min |
| Dec 10, 9:24 PM CST | Tornado Warning | MEG | Lauderdale | 51 min |
| Dec 10, 9:25 PM CST | Severe Thunderstorm Warning | MEG | Tipton | 50 min |
| Dec 10, 9:52 PM CST | Tornado Warning | MEG | Dyer, Lake, Obion | 38 min |
| Dec 10, 10:01 PM CST | Tornado Warning | MEG | Dyer, Haywood, Lauderdale | 44 min |
| Dec 10, 10:27 PM CST | Tornado Warning | MEG | Crockett, Dyer, Gibson, Obion, Weakley | 48 min |
| Dec 10, 10:34 PM CST | Tornado Warning | MEG | Obion | 27 min |
| Dec 10, 10:59 PM CST | Tornado Warning | MEG | Henry, Weakley | 46 min |
| Dec 10, 11:20 PM CST | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 15 min |
| Dec 10, 11:37 PM CST | Tornado Warning | MEG | Henry | 27 min |
| Dec 10, 11:41 PM CST | Areal Flood Advisory | MEG | Dyer, Gibson, Henry, Lauderdale, Obion, Weakley | 3 hr |
| Dec 10, 11:52 PM CST | Tornado Warning | MEG | Shelby, Tipton | 34 min |
| Dec 11, 12:05 AM CST | Tornado Warning | MEG | Shelby | 22 min |
| Dec 11, 12:26 AM CST | Special Weather Statement | MEG | Henry | 34 min |
| Dec 11, 12:30 AM CST | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Shelby, Tipton | 30 min |
| Dec 11, 12:35 AM CST | Areal Flood Advisory | MEG | Shelby | 4 hr |
| Dec 11, 12:36 AM CST | Tornado Warning | MEG | Fayette, Hardeman, Haywood | 24 min |
| Dec 11, 12:56 AM CST | Areal Flood Advisory | MEG | Henry, Weakley | 3 hr |
| Dec 11, 12:57 AM CST | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Fayette, Gibson, Hardeman, Haywood and 1 more | 48 min |
| Dec 11, 12:59 AM CST | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Shelby | 31 min |
| Dec 11, 1:25 AM CST | Severe Thunderstorm Warning | MEG | Benton, Carroll, Chester, Decatur, Gibson, Hardeman and 2 more | 65 min |
| Dec 11, 1:32 AM CST | Tornado Warning | MEG | Carroll, Chester, Henderson, Madison | 28 min |
| Dec 11, 1:53 AM CST | Tornado Warning | MEG | Benton, Carroll, Decatur, Henderson | 25 min |
| Dec 11, 2:26 AM CST | Special Weather Statement | MEG | Decatur, Hardin, McNairy | 34 min |
| Dec 11, 3:21 AM CST | Special Weather Statement | MEG | Hardin | 24 min |
| Dec 11, 3:30 AM CST | Tornado Warning | MEG | Hardin, McNairy | 21 min |
| Dec 11, 4:32 AM CST | Special Weather Statement | MEG | Hardin | 28 min |
| Dec 11, 6:56 AM CST | Wind Advisory | MEG | Benton, Carroll, Crockett, Dyer, Gibson, Henry and 4 more | 5 hr |
| Dec 10, 6:07 PM CST | Tornado Warning | MEG | Craighead, Poinsett | 38 min |
| Dec 10, 6:39 PM CST | Tornado Warning | MEG | Craighead, Greene, Mississippi, Poinsett | 51 min |
| Dec 10, 7:06 PM CST | Tornado Warning | MEG | Craighead, Greene, Mississippi | 39 min |
| Dec 10, 8:14 PM CST | Tornado Warning | MEG | Craighead, Greene | 34 min |
| Dec 10, 8:20 PM CST | Tornado Warning | MEG | Cross, Poinsett | 40 min |
| Dec 10, 8:57 PM CST | Tornado Warning | MEG | Craighead, Poinsett | 48 min |
| Dec 10, 8:59 PM CST | Tornado Warning | MEG | Craighead, Crittenden, Cross, Poinsett | 31 min |
| Dec 10, 9:18 PM CST | Tornado Warning | MEG | Craighead, Mississippi, Poinsett | 42 min |
| Dec 10, 9:39 PM CST | Areal Flood Advisory | MEG | Craighead, Cross, Poinsett | 3 hr |
| Dec 11, 12:02 AM CST | Severe Thunderstorm Warning | MEG | Crittenden, Lee, St. Francis | 43 min |
| Dec 11, 1:43 AM CST | Special Weather Statement | MEG | Phillips | 32 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.